Forum

Rebif injection site reaction

Afternoon all, hope you’re all well!

I’ve been on Rebif 44 for a little over a year now and I usually inject into my tummy and my legs as they seem the easiest to get to. I always get big pink splodges (seemed as good a word as any!) after each injection that last for a week or two and then slowly fade. However, for the last few months I’ve had a patch on my tummy that has turned into a purplish colour, looks quite a lot like a nasty bruise, and I noticed Friday that I seem to have a bit of a dent in the surface too. It’s also a little sore if I put pressure on it. To be honest I’d been aware of it a while ago but did a very good job of ignoring it - silly I know! It’s only now I’ve noticed the dent under my skin that I’ve started to look at it a little differently.

I’ve had a look online thinking it may be lipoatrophy but it seems you only really hear of this in people who are using Copaxone. The other thing I’m wondering if it could be is skin necrosis but when I looked for that the images you get up are really quite shocking and nothing like my little purple patch! Has anyone had any experience of either or these skin problems and can maybe offer adivice?

I’m due for a check up with the nurses in a couple of weeks so I’m going to mention it then.

I had skin necrosis with Copaxone once. It was kind of like a burn but from the inside out that started with discoloration and got worse. No idea if it can happen with Rebif, but I can’t see why not. Ah! Did a quick google - it can.

I’m not sure what the treatment is, but I wouldn’t wait if I were you - mine took more than 4 months to heal and left a nasty scar. Maybe if I’d seen my GP earlier…?

Btw, have you tried phoning the Rebif helpline?

I hope it turns out to just be a tricky bruise!

Karen x